Alert archive / Florida / Red Flag Warnings in 2017

Red Flag Warning 6, NWS Jacksonville, FL

May 12, 20176 counties in Florida

NWS Jacksonville, FL issued this red flag warning at May 12, 2017, 3:00 AM EDT for 6 counties in Florida. It took effect at May 12, 2017, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2017, 3:00 AM EDT (07:00 UTC)
In effect from
May 12, 2017, 12:00 PM EDT
Expired
May 12, 2017, 8:00 PM EDT
In force
8 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Duval County, FL, Flagler County, FL, Nassau County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 45 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2442 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

232 
WWUS82 KJAX 120700
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
300 AM EDT Fri May 12 2017

FLZ022>025-030>033-036>038-040-124-125-130000-
/O.NEW.KJAX.FW.W.0006.170512T1600Z-170513T0000Z/
Columbia-Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay-
St. Johns-Alachua-Putnam-Flagler-Marion-Coastal Nassau-
Coastal Duval-
300 AM EDT Fri May 12 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING FOR GUSTY WINDS AND LOW AFTERNOON RELATIVE HUMIDITY FOR 
FIRE WEATHER ZONES 022, 023, 024, 025, 030, 031, 032, 033, 036, 
037, 038, 040, 124, AND 125...

The National Weather Service in Jacksonville has issued a Red
Flag Warning, which is in effect from noon today to 8 PM EDT this
evening. 

* AFFECTED AREA...Fire weather zones 022, 023, 024, 025, 030, 
  031, 032, 033, 036, 037, 038, 040, 124, and 125. 

* WIND...Southwest winds of 10 to 15 mph with gusts of 20 to 25 
  mph.

* HUMIDITY...24 to 28 percent

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
1 follow-up statement
985 
WWUS82 KJAX 130002
RFWJAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jacksonville FL
802 PM EDT Fri May 12 2017

FLZ022>025-030>033-036>038-040-124-125-130115-
/O.EXP.KJAX.FW.W.0006.000000T0000Z-170513T0000Z/
Columbia-Baker-Inland Nassau-Inland Duval-Union-Bradford-Clay-
St. Johns-Alachua-Putnam-Flagler-Marion-Coastal Nassau-
Coastal Duval-
802 PM EDT Fri May 12 2017

...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 022, 023, 
024, 025, 030, 031, 032, 033, 036, 037, 038, 040, 124, AND 125...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 11, 10:07 PM EDT, 4 hours 53 minutes earlier.

Area forecast discussion, May 11, 10:07 PM EDT, 4 hours 53 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jacksonville FL
1007 PM EDT Thu May 11 2017

.UPDATE...Raised min temps a few degrees to account for
cloud cover and elevated winds.

&&

.PREV DISCUSSION...

.UPDATE...Low level ridge shifted south across the north
central Gulf of Mexico this afternoon which helped tighten
the gradient and produced a stronger westerly flow. Winds
will decrease some tonight but will likely remain elevated
near the coast. Considerable high clouds will continue to
stream into the area around a large mid/upper ridge over
the area. Conditions not favorable for fog tonight due to
the combination of elevated boundary winds... dry air mass...
and high clouds. Smoke from the West Mimms Wildfire will
generally move east through early Friday morning and then
northeast Friday afternoon. Visibilities may be locally
reduced to a quarter of a mile or less near and just
downstream to the east from the wildfire late tonight
into early Friday morning.

&&

.AVIATION...Areas of smoke may occasionally reduce the
vsby to MVFR at JAX...VQQ...and CRG between 09Z-13Z
Friday. Otherwise prevailing VFR expected with gusty
west to southwest winds Friday.

&&

.MARINE...Data buoy obs indicate SSW winds increasing
offshore as nocturnal surge beginning to set in. Winds
expected to veer to west and increase to 10 to 15 knots
near shore and 15 to 20 knots offshore overnite where
Small Craft should exercise caution.

Rip Currents: Low Risk expected Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  64  89  67  84 /   0   0  30  70
SSI  68  87  71  82 /   0   0  10  70
JAX  64  92  68  86 /   0   0  10  50
SGJ  67  90  67  85 /   0   0   0  50
GNV  62  89  66  85 /   0   0  10  50
OCF  63  89  67  85 /   0   0  10  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.

&&

PP/JDS
Hazardous weather outlook, May 11, 8:17 PM EDT, 6 hours 43 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jacksonville FL
817 PM EDT Thu May 11 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-121015-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
817 PM EDT Thu May 11 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

.DAY ONE...Tonight...

Smoke from the West Mims fire will impact areas near and just
east of the West Mimms Wildfire. Visibilities may locally fall
to a quarter of a mile or less in this area mainly late tonight
into early Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Dangerous fire weather expected for portions of the area on
Friday due to breezy winds and low humidity nearing Red Flag
Warning criteria.

Smoke from West Mims Wildfire will be moving northeast through
southern Charlton and most of Nassau Counties Friday. Early morning
visibilities will likely be reduced to less than a mile near
and just northeast of the West Mims Wildfire Friday and Saturday
mornings.

There is a chance for thunderstorms Friday night through Saturday.
Isolated strong thunderstorms are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

Nearby

Red Flag Warnings in Florida, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.